Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 14, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 29, 2010, 9:32 PM CST for Iberia Parish, Saint Martin Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2010, 9:32 PM CST (03:32 UTC)
- Expired
- Dec 29, 2010, 10:15 PM CST
- In force
- 43 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Iberia Parish, LA, Saint Martin Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
539
WFUS54 KLCH 300332
TORLCH
LAC045-099-300415-
/O.NEW.KLCH.TO.W.0014.101230T0332Z-101230T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
932 PM CST WED DEC 29 2010
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES NEW IBERIA...
CENTRAL ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...ST. MARTINVILLE...CATAHOULA...
* UNTIL 1015 PM CST
* AT 927 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CADE...
MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOREAUVILLE AND LAKE FAUSSE POINTE AND ST. MARTINVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.
TORNADOES AT NIGHT ARE EXTREMELY DANGEROUS. DO NOT WAIT UNTIL YOU SEE
OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW!
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2998 9125 2991 9194 3006 9196 3016 9190
3018 9190 3028 9158 3026 9155 3026 9149
3024 9147 3012 9146 3011 9138 3007 9136
3007 9129
TIME...MOT...LOC 0331Z 264DEG 29KT 3008 9183
$$1 follow-up statement
047
WWUS54 KLCH 300341
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
941 PM CST WED DEC 29 2010
LAC045-099-300415-
/O.CON.KLCH.TO.W.0014.000000T0000Z-101230T0415Z/
IBERIA LA-ST. MARTIN LA-
941 PM CST WED DEC 29 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR CENTRAL
ST. MARTIN AND NORTHERN IBERIA PARISHES...
AT 936 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ST.
MARTINVILLE..MOVING EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LOREAUVILLE...CATAHOULA...AND LAKE FAUSSE POINTE.
NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.
TORNADOES AT NIGHT ARE EXTREMELY DANGEROUS. DO NOT WAIT UNTIL YOU SEE
OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW!
LAT...LON 2998 9125 2993 9185 3007 9188 3016 9190
3018 9190 3028 9158 3026 9155 3026 9149
3024 9147 3012 9146 3011 9138 3007 9136
3007 9129
TIME...MOT...LOC 0339Z 264DEG 29KT 3012 9180
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 29, 4:29 PM CST, 5 hours 3 minutes earlier.
Area forecast discussion, Dec 29, 4:29 PM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 PM CST WED DEC 29 2010
.DISCUSSION...
ELONGATED SHORTWAVE TROF EVIDENT KICKING EAST THROUGH EASTERN
OK/EASTERN TX PER LATEST WATER VAPOR IMAGERY.
AHEAD OF THIS FEATURE...RAINFALL WHICH HAD BEEN MOSTLY STRATIFORM
IN NATURE...IS BECOMING A LITTLE MORE CONVECTIVE/CELLULAR PER
LATEST RADAR IMAGERY...COINCIDENT WITH PROGGED INCREASE IN LIMITED
INSTABILITY. DECENT AMOUNT OF LIGHTING TO OUR WEST IN THE HOUSTON
AREA...BUT INSTABILITY IS NOT PROGGED TO GET AS HIGH THIS FAR
EAST. THUS...WILL MAINTAIN ISOLATED THUNDER MENTION WITH
PREVAILING SHOWERS.
POPS AND WEATHER WERE ADJUSTED SLIGHTLY TO ACCOUNT FOR LATEST
TRENDS/GUIDANCE...BUT THE PREVIOUS FORECAST CALLING FOR AN END TO
PRECIP BEFORE THURSDAY MORNING AS THE TROF AXIS PASSES TO THE EAST
IS STILL LARGELY ON TARGET. DESPITE VERY FAVORABLE DEEP LAYER
SHEAR AND LOW LEVEL HELICITY...THE LIMITED INSTABILITY IS EXPECTED
TO CONTINUE INHIBITING A MORE WIDESPREAD/SIGNIFICANT SEVERE
WEATHER THREAT...THOUGH A LOW END PROBABILITY WILL EXIST. THIS WAS
ALREADY ADDRESSED IN AN UPDATED HWO EARLIER THIS MORNING.
WITH PERSISTENT SOUTHERLY FETCH ADVECTING AIR CHARACTERIZED BY
DEWPOINTS IN THE MID 60S ATOP SSTS IN THE MID/UPPER 50S...THE
PROBABILITY OF SEA FOG FORMATION IS INCREASING. INSERTED PATCHY
FOG INTO THE SOUTHEAST TEXAS NEARSHORE WATERS THIS EVENING...EXPANDING
IT NORTH AND EAST OVERNIGHT INTO THURSDAY. ATTM I DID NOT INCLUDE
PAST NOON ON THURSDAY...BUT IT IS QUITE POSSIBLE THAT IF GOOD BANK
OF SEA FOG DEVELOPS...IT WILL PERSIST LONGER.
THURSDAY LOOKS TO BE SOMEWHAT OF A BREAK DAY AS THE CURRENT TROF
EXITS TO THE EAST AND A MORE POTENT UPSTREAM TROF DIGS INTO THE
WRN CONUS. STILL...WITH DECENT MOISTURE AND AN ACTIVE LL JET
REMAINING IN PLACE...AND THE LEAD SOUTHWESTERLY JET ASSOCIATED
WITH THIS UPSTREAM TROF STARTING TO IMPINGE ON THE AREA LATE
TOMORROW...CANNOT RULE OUT AT LEAST ISOLATED SHOWERS...SO THE
SMALL CHANCES WERE RETAINED.
SHOWER AND THUNDERSTORM CHANCES WILL BEGIN TO INCREASE AGAIN ON
FRIDAY AS THE TROF AND ITS ASSOCIATED FRONTAL SYSTEM DRAW CLOSER
TO THE REGION...WITH THE FRONT FORECAST TO MOVE THROUGH THE AREA
FRIDAY AFTERNOON AND NIGHT. KEEP YOUR UMBRELLA HANDY NEW YEARS EVE.
&&
.MARINE...
STRONG ONSHORE FLOW IS EXPECTED TO CONTINUE THROUGH THE WORKWEEK
WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. OFFSHORE FLOW WILL
DEVELOP THIS WEEKEND AS A COLD FRONT MOVES ACROSS THE NORTHWEST
GULF LATE FRIDAY AND SATURDAY. LOWERED THE SCEC FOR THE COASTAL
LAKES AND BAYS WITH LATEST OBS NO LONGER SUPPORTIVE. HAZARDS OVER
THE GULF WATERS WERE RETAINED AS IS. DEWPOINTS IN THE UPPER 50S TO LOWER
60S ALREADY EXCEEDING WATER TEMPERATURES OVER MOST OF THE WATERS
WITHIN 20 NM. WITH THE PERSISTENT SOUTHERLY FETCH DRAWING AIR
CHARACTERIZED BY DEWPOINTS IN THE MID 60S...THIS DIFFERENCE IS
EXPECTED TO WIDEN AND INCREASE THE CHANCE OF SEA FOG LATER TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 60 73 62 75 / 70 20 20 50
KBPT 61 73 63 75 / 50 20 20 40
KAEX 56 74 62 75 / 90 20 20 60
KLFT 60 74 63 76 / 90 20 20 70
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST THURSDAY FOR WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
NM-WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM-WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60
NM.
&&
13Hazardous weather outlook, Dec 29, 11:38 AM CST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 1138 AM CST WED DEC 29 2010 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-301745- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 1138 AM CST WED DEC 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT TO MODERATE RAIN OVER SOUTHEAST TEXAS WILL CONTINUE TO EXPAND TOWARD THE EAST AND NORTHEAST ACROSS THE AREA TODAY AND TONIGHT. AS INSTABILITY INCREASES THIS AFTERNOON...SO WILL THE POTENTIAL FOR ISOLATED THUNDERSTORMS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AND THE OVERALL PROBABILITY OF SEVERE WEATHER IS LOW...AN ISOLATED SEVERE THUNDERSTORM OR TWO CANNOT BE COMPLETELY RULED OUT. LARGE HAIL...DAMAGING WINDS...AND TORNADOES WOULD BE POSSIBLE WITH ANY SEVERE THUNDERSTORM. THE PRIMARY AREA OF CONCERN THIS AFTERNOON IS EASTERN TEXAS AND WESTERN LOUISIANA. THIS EVENING...THE MAIN AREA OF RISK WILL SHIFT OUT OF EAST TEXAS...BUT WILL INCLUDE ALL OF LOUISIANA. AFTER MIDNIGHT...EAST AND SOUTH CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM ACTIVITY FROM DAY ONE WILL END BY EARLY MORNING THURSDAY...THOUGH A SLIGHT CHANCE OF SHOWERS WILL CONTINUE. NO HAZARDOUS WEATHER IS EXPECTED ON THURSDAY. ON FRIDAY...THUNDERSTORM CHANCES WILL ENTER THE FORECAST AGAIN AS A COLD FRONT MOVES THROUGH THE AREA. AT THIS TIME...THERE IS A LOW PROBABILITY OF SEVERE WEATHER FRIDAY AFTERNOON AND NIGHT. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. GMZ430-432-435-450-452-455-470-472-475-301745- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 1138 AM CST WED DEC 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT MODERATE TO STRONG SOUTHERLY WINDS AND ROUGH SEAS CAN BE EXPECTED. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS BEYOND 20 NM. SMALL CRAFT SHOULD EXERCISE CAUTION WITHIN 20 NM AND ON COASTAL LAKES AND BAYS. AREAS OF LIGHT TO MODERATE RAIN OVER THE NORTHWEST GULF WILL CONTINUE TO EXPAND TOWARD THE EAST TODAY AND TONIGHT. AS INSTABILITY INCREASES THIS AFTERNOON...SO WILL THE POTENTIAL FOR ISOLATED THUNDERSTORMS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AND THE OVERALL PROBABILITY OF SEVERE WEATHER IS LOW...AN ISOLATED SEVERE THUNDERSTORM OR TWO CANNOT BE COMPLETELY RULED OUT. LARGE HAIL...DAMAGING WINDS...AND WATERSPOUTS WOULD BE POSSIBLE WITH ANY SEVERE THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MODERATE TO STRONG SOUTHERLY WINDS AND ROUGH SEAS WILL CONTINUE ON THURSDAY. MODERATE TO STRONG NORTHERLY WINDS WILL DEVELOP IN THE WAKE OF A FRONT FORECAST TO MOVE THROUGH THE GULF WATERS LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... MARINE INTERESTS SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS IN AND NEAR THUNDERSTORMS THIS AFTERNOON AND TONIGHT...AND TAKE APPROPRIATE ACTION SHOULD A SPECIAL MARINE WARNING BE ISSUED. 13
In the hours before
Local storm report, Dec 29, 3:35 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
335 PM CST WED DEC 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN SOUR LAKE 30.14N 94.40W
12/29/2010 E1.00 INCH HARDIN TX TRAINED SPOTTER
SKYWARN SPOTTER REPORTS WATER COVERING 12 INTERSECTIONS
IN SOUR LAKE, TX.
&&
DJONESLocal storm report, Dec 29, 5:22 PM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
522 PM CST WED DEC 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM WATER SPOUT 28 SSW ROCKEFELLER WILD 29.31N 92.96W
12/29/2010 GMZ472 LA PUBLIC
OFFSHORE PLATFORM EAST CAMERON 81 REPORTED A WATERSPOUT
SOUTHEAST OF THE PLATFORM
&&
DJONESLocal storm report, Dec 29, 8:15 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
815 PM CST WED DEC 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 13 SSE PECAN ISLAND 29.47N 92.37W
12/29/2010 M41 MPH GMZ452 LA PUBLIC
OIL PLATFORM REPORTED A MEASURED GUST OF 41 MPH.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 6:22 PM CST | Areal Flood Advisory | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 113 min |
| Dec 29, 6:51 PM CST | Special Marine Warning | LCH | 54 min | |
| Dec 29, 7:43 PM CST | Areal Flood Advisory | LCH | Acadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Martin and 1 more | 2 hr |
| Dec 29, 7:50 PM CST | Special Marine Warning | LCH | 55 min | |
| Dec 29, 7:59 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Calcasieu, Cameron, Jefferson Davis, Vermilion | 61 min |
| Dec 29, 8:45 PM CST | Special Marine Warning | LCH | 60 min | |
| Dec 29, 8:50 PM CST | Tornado Warning | LCH | Iberia, Saint Martin, Vermilion | 40 min |
| Dec 29, 9:01 PM CST | River Flood Warning | LCH | Lafayette, Vermilion | 19 hr |
| Dec 29, 9:37 PM CST | Special Marine Warning | LCH | 53 min | |
| Dec 29, 9:38 PM CST | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 52 min |
| Dec 29, 10:26 PM CST | Tornado Warning | LCH | Iberia, Saint Martin, St. Mary | 19 min |
| Dec 29, 10:33 PM CST | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 57 min |
| Dec 30, 12:28 AM CST | Special Marine Warning | LCH | 62 min | |
| Dec 30, 1:37 AM CST | Special Marine Warning | LCH | 53 min | |
| Dec 30, 2:29 AM CST | Special Marine Warning | LCH | 61 min | |
| Dec 30, 9:09 AM CST | Small Craft Advisory | LCH | 45 hr |
Nearby
Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.